MAUDE Adverse Event Report: ZIMMER BIOMET SPINE INC. SCREW DRIVER, STANDARD; VITALITY SPINAL FIXATION SYSTEM

ZIMMER BIOMET SPINE INC. SCREW DRIVER, STANDARD; VITALITY SPINAL FIXATION SYSTEM
Catalog Number 07.02054.001
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation: visual inspection revealed that the tip of the driver was deformed and dented.Functional testing revealed that the driver was unable to mate with a vitality screw.Potential cause root cause was unable to be determined.This event could possibly be attributed to wear through use over time or multiple sterilization cycles.It could also be attributed to off-axis forces applied during use.Dhr review: per dhr review, the parts were likely conforming when it left zimmer biomet control.No actions required.This event is not related to any current actions or recalls or product holds.Device use: this device is used for treatment.A follow-up report will be sent if additional information is obtained that adds value to the relevant content of this report.
 
Event or Problem Description
It was reported that the tip of a vitality screwdriver was difficult to connect to a mating screw when putting the kit back together after surgery.There were no impacts during the surgery.However, device evaluation by the manufacturer found the tip was deformed.

Brand Name
SCREW DRIVER, STANDARD
Common Device Name
VITALITY SPINAL FIXATION SYSTEM
Manufacturer (Section D)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer (Section G)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
na
westminster CO 80021
Manufacturer Contact
kim martinez
10225 westmoor dr.
na
westminster, CO 80021
3035144809
MDR Report Key16592344
Report Number3012447612-2023-00081
Device Sequence Number16852746
Product Code NKB
UDI-Device Identifier00889024009806
UDI-Public(01)00889024009806(10)AF79
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K150896
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07.02054.001
Device Lot NumberAF79
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2023
Initial Report FDA Received Date03/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown